MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 12IN 6-0 D/A S-24; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 12IN 6-0 D/A S-24; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J552G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/30/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the patient care affected by this issue? please provide more details.Were there any patient consequences? please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).The following information: was surgery delayed due to the reported event? yes, if yes, number of minutes: unknown, action taken when event occurred? like suture, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences , was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study? unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-00786.
 
Event or Problem Description
It was reported a patient underwent an eye muscle procedure on (b)(6) 2023 and suture was used.During the procedure, the suture is snapping while in use, causing a risk in patient care.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 2/20/2024.H6 component code: g07002 no device problem found.Additional information was requested, the following was obtained: was the patient care affected by this issue? please provide more details.Not yet but concern is that it could be.Were there any patient consequences? nothing reported as of yet please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(4), or team lead.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned samples determined that it was received eleven unopened samples that pertain to the product code j552g.Upon initial inspection, of the samples, no external damages were observed on the packets.Additionally, a photo was provided showing a damaged suture piece, this condition is different from what was physically received.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 12IN 6-0 D/A S-24
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18607556
Report Number2210968-2024-00787
Device Sequence Number14164388
Product Code GAM
UDI-Device Identifier10705031041172
UDI-Public10705031041172
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ552G
Device Lot NumberSEMAPZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown